How long does it take 4 pains to wear ... - Cholesterol Support

Cholesterol Support
8,291 members2,338 posts

How long does it take 4 pains to wear of after stopping statins?

Been taking simvostatin. For 2 years with difficulty sleeping. Changed 2 atorvastatin 10mg 6 weeks ago & muscle pain in legs was incredible. Stopped taking stations and slowly getting better. But how long does it take to get stations out of your body?

20 Replies
oldestnewest

My naturopath tells me that for most people it is not sufficient just to stop the statin but medication is also needed. I'm taking 600 mg Co Q10 plus magnesium powder and Vitamin E and the pain was 90% gone within a couple of days. That was after 6 months of pain, not taking statins and just taking 150mg of Co Q10. My legs still get a bit tired after exercise and I've been told it could be 6months or more before I have a complete recovery. The key for me was the increased CoQ10 dose.

By the way my pain which was not as bad as yours started when I tried a generic brand of Lipitor, which I had been taking for 10 years without a problem. I only took the generic for a couple of days when my legs started hurting after exercise I immediately stoped taking the generic statin. But the pain continued for 5 months untill I started taking the increased dose of CoQ10. My cholesterol shot up when I was off the statin so I'm back taking the Lipitor. Best wishes.

Reply

Are you on Warfarin? Wondering if I can take Co Q 10 on Warfarin. Also had been taking 80 mgs of generic Lipitor for a month--horrible leg pains, md reduced to 10 mg which still bother my legs. Now reducing to 1/2 pill 5 mg and it's better (until I see cardiologist next Monday for further advice) I have APS and lupus factor and possibly Lupus (final tests next week) PS don't have high cholesterol but had cardiac embolism resulting in a stroke in March and was told the Lipitor helped with heart issues as well!!

Reply

Yes I am on warfarin from two months ago. Absolute pain as so many things do not like it. You can check with local pharmacist they seem to be VERY informed.

Reply

I stopped taking statins too was given both the same as you, I too had restless nights and pains in my arms and occasionally my chest which the doctor said were due to the simvastatin was then given the atorvastin which I read the side effects off and I really couldn't be doing with migrains etc so I thought no more I believe the pains all went in about 6 months. sorry it takes so long you may take less here's hoping.

Reply

Mine went in under 3 months, but I've also seen claims online that some US patients suffered permanent muscle pain after statin side-effects. People vary.

Oh and I take simvastatin again at the moment, plus Q10, without many side effects.

Reply

How long does it took to symptoms dissappeared?

Reply

Somebody .please reply on query

Reply

you may need to do a new post with all your details and your question! this is a 4 year old post.

Reply

Thanks to both of you. I was beginning to think I was the only person to have these side effects. Seeing my gp on Thursday. Some days are better than others.

Reply

If you are not tolerating statins and especially if you have or they suspect you have FH, press for referral to a specialist Lipid Clinic. There's a map of clinics on the HEARTUK website.

Reply

Hi, I am a new kid on the block to all this, what is FH?

Reply

Hi,

Here ie is:

What is Familial Hypercholesterolaemia (FH)?

Familial hypercholesterolaemia (often shortened to FH) is an inherited condition which leads to exceptionally high cholesterol levels, often double and sometimes four times those of the general population.

FH is not caused by an unhealthy lifestyle, but is passed from generation to generation through a “faulty” or “altered” gene. This means that brothers and sisters or children of someone with FH have a one in two (50%) chance of having the condition.

In people with FH, raised levels of cholesterol lead to early heart disease, if left untreated. But early diagnosis and effective treatment reduces the risk of heart disease and can help ensure that people with FH have a normal life expectancy.

If you or a family member has been diagnosed with FH, then this new booklet, “Inherited Heart Conditions – Familial Hypercholesterolaemia” is an essential read.

Written by HEART UK and published with the help and support of the British Heart Foundation (BHF), it provides a step-by-step explanation of what FH is, how it is diagnosed, treatment and tips for everyday living.

You can also order a copy from HEART UK by calling our Cholesterol Helpline on 0845 450 5988, by emailing us, or by writing to HEART UK, 7 North Road, Maidenhead, SL6 1PE – mark your envelope FH Booklet.

- See more at: heartuk.org.uk/fh-familial-...

Reply

I stopped statins about 4 months ago and I still have muscle cramps, but they are getting less frequent. I hope that they will stop eventually.

Reply

I stopped my statins about two weeks ago and I am gradually feeling less fatigued and the joint and muscle pain is becoming less. My left shoulder is still quite painful sometimes, though. It seems the pain comes and goes. I can be fine one day and the next day I can't even lift my left arm. I will never, ever take another statin in my life. I simply do not trust the pharmaceutical companies. All they care about is money.

3 likes
Reply

Just been to see my gp who confessed he took a statin but also took coenzyme Q10!!! Seems to work for him. Best GP I ever had, even recommended Amazon for Q10!! Now on steroids to combat pains. Just hope it works as doc thinks! Will post if OK! Thanks to all!

Reply

All Doctors, from what I have read, were supposed to advise their patients to take COQ10 if they were on a statin. My Dr. never even mentioned it. I am taking CoQ10 now to help the healing from the statin damage, but will definitely never, ever take a statin again. I have done tons of research and am convinced that in the future that drug will be pulled off the market and there will be lawsuits galore.

1 like
Reply

I had the same thing happen to me. When I complained to my Dr. about the pain in my leg he sent me to get xrays. He also had me get an MRI on my back thinking this was the cause of my pain and also went to physical therapy. It wasn't till I did my own research that I found the cause of so much pain. I will start taking CoQ10 on my own and talk to this Dr. one more time to tell him my discovery. I all ready have a new Dr. lined up. And I agree with you about never taking a statin again. I too have done the research.

1 like
Reply

Steroids worked overnight!!! Woke at 1am totally pain free but high as a kite! Supposed to take them in the morning so off now to get breakies and pills. Cannot believe pain free. Steroids are Prednisolone 15mg per day.

Thanks to all!

Reply

How long did you take Steroids to pain always pain free?

Reply

Just read some of Yellowtail response below...I hurt so bad when I stopped all Statins, that I was almost incapacitated. The CoQ10, Vit D made me feel like I had some quality of life left! Didn't take long and I was back to my walking and moving about almost without muscle pain...Hope this helps...Good Luck!

Reply

You may also like...